Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 13, 1999, 9:17 PM CDT for Coke County, Texas. It was in force for 63 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 13, 1999, 9:17 PM CDT (02:17 UTC)
- Expired
- Apr 13, 1999, 10:20 PM CDT
- In force
- 63 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Coke County, TX
The radar
The San Angelo radar (KSJT), 58 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 10:05 PM CDT | Hail 1 | Robert Lee, TX | |
| Apr 13, 10:05 PM CDT | Hail 0.75 | Bronte, TX | |
| Apr 13, 10:15 PM CDT | Hail 1.75 | Robert Lee, TX | |
| Apr 13, 10:30 PM CDT | Hail 1.75 | Robert Lee, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 4:15 PM CDT | Tornado Watch | SPC | 6 hr |
| Apr 13, 9:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 140217 RRA TORSJT TXC081-140320- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 917 PM CDT TUE APR 13 1999 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... COKE COUNTY IN WEST CENTRAL TEXAS * UNTIL 1020 PM CDT * AT 916 PM CDT... DOPPLER RADAR AT SAN ANGELO INDICATED A DEVELOPING TORNADO 22 MILES SOUTHWEST OF ROBERT LEE... MOVING NORTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ROBERT LEE AT 950 PM CDT ABANDON MOBILE HOMES! GO IN A NEARBY STURDY BUILDING. AS A LAST RESORT LIE FLAT IN A DITCH AND COVER YOUR HEAD. TEW/PM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 13, 1:59 PM CDT, 7 hours 18 minutes earlier.
Area forecast discussion, Apr 13, 1:59 PM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 159 PM CDT TUE APR 13 1999 COMPLEX FORECAST SCENARIO LATE TODAY AND TONIGHT DUE TO MODEL DIFFERENCES ON TIMING/POTENTIAL SEVERE PARAMETERS AND THE PERSISTENT LOW CLOUD DECK ACROSS MUCH OF OUR COUNTY WARNING AREA. ETA MODEL STILL APPEARS TOO FAST WITH SURFACE AND UPPER LEVEL FEATURES AND PREFER THE SLOWER NGM/AVN SOLUTION. UPPER LEVEL LOW WILL MOVE EASTWARD INTO NM THIS AFTERNOON AND INTO TX PANHANDLE LATE TONIGHT. AN UPPER LEVEL RIDGE WILL AMPLIFY OVER EASTERN PACIFIC...AND THE SOUTHERN STREAM SYSTEM IS PROGGED OPEN UP AS A CLOSED LOW/TROUGH OVER NORTHERN PLAINS DIGS SOUTHEASTWARD. AT THE SURFACE...EXPECT DRYLINE AND PACIFIC FRONT TO ADVANCE EASTWARD INTO WEST TX LATER THIS AFTERNOON AND MOVING ACROSS OUR COUNTY WARNING AREA OVERNIGHT. HIGH PRESSURE PROGGED TO BUILD DOWN INTO WEST TX LATER WEDNESDAY INTO THURS. FOR TONIGHT...AM EXPECTING WIDELY SCATTERED THUNDERSTORMS ALONG DRYLINE OR PACIFIC FRONT TO ENTER OUR WESTERN CWA AND FILL IN AS A SQUALL LINE AS IT CONTINUES EAST. COULD HAVE ADDITIONAL DEVELOPMENT ALONG THE WARM FRONTAL BOUNDARY OVER OUR NORTHEASTERN CWA. WILL ADJUST POPS TO RANGE FROM CHANCE OVER ABOUT WESTERN HALF OF CWA TO LIKELY OVER EASTERN CWA. WILL CONTINUE WITH SEVERE WORDING. LATEST DAY 1 SEVERE THUNDERSTORM OUTLOOK KEEPS OUR NORTHERN CWA IN MODERATE RISK WITH SLIGHT RISK FURTHER SOUTH...WITH THE SETUP FAVORABLE FOR SEVERE STORMS. ONLY POSSIBLE INHIBITING FACTORS ARE THE PERSISTENT LOW CLOUDS WHICH ARE SIGNIFICANTLY RESTRICTING SURFACE HEATING... AND THE MODELS (ESPECIALLY NGM) MEAN RELATIVE HUMIDITY FIELD BRINGS IN A DRY SLOT ACROSS OUR AREA EARLY TONIGHT...SUGGESTING THAT MOISTURE DEPTH WOULD BE SHALLOW. SATELLITE IS SHOWING SOME BREAKS OVER OUR NORTHERN COUNTIES AND OVER FAR WESTERN CWA. APPEARS THAT NORTHWEST AND WEST PARTS OF CWA WILL HAVE THE MOST HEATING THIS AFTERNOON...AND SOME PARTIAL CLEARING MAY REACH OUR FAR SOUTH/SOUTHEAST COUNTIES. WILL USE MOSTLY A 55 TO 60 RANGE FOR LOWS. THE LATEST EXCESSIVE RAINFALL OUTLOOK HIGHLIGHTS OUR CENTRAL AND EASTERN COUNTIES FOR HEAVY RAIN POTENTIAL TONIGHT. FOR WEDNESDAY MODELS SHOW A SECONDARY COLD FRONT SWEEPING SOUTH ACROSS CWA WITH STRONG PRESSURE GRADIENT BEHIND IT. APPEARS WIND ADVISORY CRITERIA WILL BE MET FOR AT LEAST EASTERN BIG COUNTRY AND HEARTLAND...WITH WINDS LESS STRONG OVER NW HILL COUNTRY. DRY SLOT IN MORNING WILL BE FOLLOWED BY SOME WRAP AROUND MOISTURE AFTERNOON. FOR NOW WILL JUST BALANCE WORDING WITH PARTLY CLOUDY. DECENT COLD ADVECTION WILL BE PARTIALLY OFFSET BY SUNSHINE AND WILL COMPOMISE HIGHS BETWEEN FAN AND FWC NUMBERS. WEDNESDAY NIGHT WINDS WILL GRADUALLY DECREASE WITH CLEAR SKIES AND COLDER TEMPS. PREFER A BLEND BETWEEN COLDER FWC AND WARMER FAN NUMBERS FOR LOWS. FOR THURS HIGH PRESSURE RIDGE WILL TRANSLATE ACROSS TX BRINGING SUNNY SKY AND COOL TEMPS...WITH HIGHS GENERALLY IN THE 65 TO 70 RANGE. ABI 058/066/040/065 5000 SJT 058/070/040/068 4000 JCT 060/072/040/069 4-00 19
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 80 min |
| Apr 13, 7:54 PM CDT | Tornado Warning | SJT | Mitchell, Nolan | 61 min |
| Apr 13, 8:10 PM CDT | Tornado Warning | SJT | Fisher | 65 min |
| Apr 13, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 62 min |
| Apr 13, 8:45 PM CDT | Tornado Warning | SJT | Jones | 80 min |
| Apr 13, 9:07 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 48 min |
| Apr 13, 9:16 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 64 min |
| Apr 13, 9:20 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 50 min |
| Apr 13, 9:49 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 81 min |
| Apr 13, 9:57 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 48 min |
| Apr 13, 10:18 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 47 min |
| Apr 13, 10:20 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 50 min |
| Apr 13, 10:38 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 47 min |
| Apr 13, 10:39 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 51 min |
| Apr 13, 10:47 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 48 min |
| Apr 13, 11:00 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman | 75 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.